I'm 81, and 6 weeks post op and am finding this heat intolerable. Before the heat wave I was struggling to get down to 7mg, doing 8 one day and 7 the next. feeling OK on the 8mg days and rotten on the 7mg days. Now that the heat has hit I've given up and gone back to 10 mg. this is much better as I can forget the PMR except for the tiredness and concentrate on keeping cool (hard enough on its own!) My question is, do you experts and friends think this is OK, or should I just stay at 8 and hope for the best? (7 is definitely a no go area at the moment)
Heat Intolerance!: I'm 81, and 6 weeks post op and... - PMRGCAuk
Stick at 8mg for the time being, no point in struggling more than you need to!
A few more weeks is neither here nor there, but it may allow you to recover a bit more from your op, and knowing the British weather it’s unlikely that this heat will last for more than a couple more weeks! It normally has a habit of going downhill in August when the schools break up!
Hi DorsetLady,I must admit what with my recent Pacemaker fitting and before that the spilling a litre of scalding hot tea down my leg and now the heat -and thinks of 21x Diving in the Red Sea, I have been having mucho pain at the moment, so regrettably increased my Pred to 15mg from 12, have to see whether that helps.perhaps I can ease of the pred if it works- in the meantime I have started back with the once a week swimming- in the pool
- there is no shock to enter! John. best wishes to all that are suffering at the moment, just think of those in the Cave! and pray for THEM.-IT HAS TO HELP.- any religion ,even your self.
Actually to DorsetLady,- Cave! and pray for THEM.-IT HAS TO HELP and IT DID, - the Pain has gone- well at least theirs...…………..
The heat is a terrific strain, make sure you keep well hydrated. I am retreating to my room where I have a big standing fan and just letting it blow over me. I think that if you feel pretty good on 10 mgs there would be no harm in letting yourself have a few days of this - maybe until the inevitable storm comes. If you go over 2 weeks you will have to taper slowly again back to 8 mgs - maybe dead slow nearly stop at 0.5 drops using a pill cutter. It sounds like even 8 was uncomfortable. Don’t let anyone pressurise you into tapering when your body is not ready, it is pointless in the long run. Good luck!
Hi Stella,l cannot tolerate very hot weather either,l just stay indoors and try to keep cool.l should stay on the 8mgs of prednisolone if you feel better with that,the hot weather is enough of a challenge at the moment anyway.lt is lovely to have nice bright sunny days but it really is much too hot,and the garden is needing a good downpour of rain.All the best xx.
This heats a killer without being post op, as others have said stay on the dose you are comfortable with, keep cool and the recovery will follow, all the best.
Thanks a million Telian, I'll do that and no worries!
I'd do the same - it is all about quality of life. If it is better at 10mg - go for it. Autumn and cooler temps will be here soon enough and then you can reduce again.